MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was prepared for use in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) endoscopic lithotripsy procedure performed on (b)(6) 2021.During preparation and outside the patient, the brush did not extend and it was reported that the patient was sedated when the event occurred.It was also reported that the patient could not accept the prolonged procedure which resulted in cancellation of the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results one rx cytology brush was received for analysis.Visual analysis of the returned device revealed that the working length was kinked and the handle was kinked.Functional evaluation was performed and it was noted that there was resistance when the handle was actuated.The reported event was confirmed.It's most likely that user manipulation during the unpackaging of the device and/or some technique performed during the preparation of the device resulted in kinking the working length.Once the working length was kinked, the user may have experienced difficulties with extending the brush which may have led to them applying extra force kinking the handle.Based on the information available and the analysis performed, the most probable root cause for this problem is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13281742
Report Number3005099803-2021-08233
Device Sequence Number4964325
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0025952464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight68 KG